lipoatrophy creeping back
Sep 3, 2003
Hello again Nelson,
Currently I am on ziagen, virramune and viread. And dr. s. has put me on 3tc to "make the virus less fit" even though i am resistant to 3tc. Lipoatrophy in cheeks and arms/legs that I contacted you about before may be creeping back(this time along with fat belly). What confuses me though is that I am not on P.I.s anymore. Any ideas here on what may be causing this and what can I do about it. Thanks as always.
Response from Mr. Vergel
When you say your lipoatrophy is creeping back, do you mean your face is becoming more sunken in? or your legs more veiny? Lipoatrophy seems to improve slightly once Zerit or AZT are removed, but you say it is getting worse in your case. Are there any other things like cardiovascular exercise or anabolic therapies that you are currently using? As we age, we also lose fat under the skin. We do not have all the pieces of the puzzle yet. Protease inhibitors by themselves do not seem to be involved in lipoatrophy but seem to make it worse in the presence of nucleoside analogs and non nukes like Sustiva. Your regimen is regarded as low in the lipodystrophy scale by many, but there may be factors that researchers may be missing in explaining this problem. There was a small study at the Paris lipodystrophy conference that showed that Viread may worsen mitochondrial toxicity (which may be linked to lipoatrophy) but this study contradicts previous ones (the study was sponsored by BMS, Gilead's competitor) Nelson
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Thrush After Oral Sex With No Protection Does It Mean I Have HIV
- White Bumps On Penis After Masturbation Worried I Have HIV
- Can You Get Pubic Lice If You Have No Pubic Hair?
- Statistics Of Gonorrhea
- Arizona Laws Regarding Partner Notification Of HIV And AIDS
- Can Cunnilingus Cause Hiv Transfer?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.